Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Testosterone & Decca.
Jul 9, 1999

Hello J.B.!

I've been fighting SEVERE fatigue for a while now. My Viral load is down to 35 and Cd4 up to 320 / 15% from an initial VL of >110,000 and Cd4 of 85 / 9% a year ago.

My doctor decided to try Testosterone (300 mg) to help with my fatigue and initally, it worked (I think?) My sex drive went WAY up and my energy level started to improve. After 2 months my legs started swelling and my Lipids went up so my doctor took me off the Testosterone. Almost immediately, my energy level dropped and my sex drive went out the window. After a couple of months of the worst fatigue ever, we decided to try the Testosterone (300 mg.) again and to my dismay there was NO improvement in either energy or sexdrive. I've been on 300 mg. twice a month for 2 months now and I don't really notice any drop in the Fatigue level. This last time, my doctor added a steriod called Decca... whatever you call it, to the Testosterone injection to help me gain more muscle at the gym and all of a sudden my energy level went through the roof, Fatigue is drastically diminishing and the sex drive is great! Is this added ingredient (Decca) the cause of this improvement or is it just a coincidence? And if so, how safe is it? I've heard all sorts of nasty things about steriods, but if it helps.....? Thanks a lot for all your wonderful help!

Response from Mr. Molaghan

Hello

I'm glad to hear that your energy level is improving. Deca-durabolin (Nandralone decanoate) is an anabolic steroid that is a synthetic derivative of testosterone, the male sex hormone. Many people with HIV who develop inadequate production of testosterone (hypogonadism) should receive testosterone replacement. Many people with HIv use Deca for its anabolic effect of increasing lean body mass, and hence increasing energy levels in many. Anabolic steroids got a lot off bad press in the 80's around potential abuse. These drugs can be safely used if monitored by a physician or NP experienced in HIV treatment. Studies are still being conducted on Nandralone. Increased red blood cell production results after treatment with nandralone, so monitoring of blood counts is important. Liver functions should also be monitored. A good exercise program and good nutrition is essential to benefit most from treatment. Studies have demonstrated that adequate lean body mass correlates highly with quick recuperation from opportunistic infections also. You might also submit this question to The Body's Wasting, Exercise and Nutrition Forum. Thanks for the positive feedback!


Previous
Sleepless Nights...
Next
Success treating fatigue

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement